MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FRAME COIL 9X30; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FRAME COIL 9X30; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CR0930
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was found stretched and the delivery tube (hypo tube) was broken, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.As reported by the field, during a coil embolization to the anterior communicating artery (acom), there was resistance encountered with an orbit galaxy coil (640cr0930, 30341955) while pushing the coil in the echelon 10 medtronic microcatheter (mc).The surgery was delayed by five minutes due to the event.The coil was removed, and the procedure was successfully completed.Additional information received indicated that the complaint coil another two coils were deployed in the patient.It was not necessary to remove the microcatheter.The device did not appear damaged at any time.There was nothing obstructing the microcatheter.A continuous flush on the microcatheter was maintained.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during device advancement.No excessive force was applied to the device.A non-sterile og tdl cmplx frame coil 9x30 was received for analysis, the device was inspected, and hypotube was found broken off.Gripper and embolic coil were still inside the introducer.No damage was observed on the introducer.Device was inspected under a microscope, and it was found that the embolic coil was stretched.Additionally, introducer was inspected, and a blueish foreign particle was observed adhered to the wall and reddish material throughout its length.In the same way, embolic coil left reddish marks along the introducer suggesting it was adhered to it.Functional test could not be performed due the damage observed on the hypotube.Scanning electrode microscope (sem) analysis showed evidence of mechanical damage and stress marks on the hypo-tube.These damages could be related to the handling of the device during the procedure or excessive force; however, this cannot be conclusively determined.No other anomalies were observed.Foreign particle was sent to ft-ir analysis.: overall, ftir analysis results revealed that the foreign material is primarily made of a cellulose-based material.However, the source of origin cannot be determined.A manufacturing record evaluation (mre) was performed, and no non-conformances related to the complaint were found during the review.The og tdl cmplx frame coil 9x30 was returned to cerenovus for evaluation.The device was visually inspected, and the hypo-tube was found broken off.Introducer was visually inspected, and no damages were encountered.Embolic coil and gripper were observed still inside the introducer.Delivery wire was sent for scanning electrode microscope (sem) analysis, and it was determined that mechanical damage and stress marks observed suggest that the breakage was caused by excessive force applied to the wire.Microscopic inspection revealed that embolic coil was stretched inside the introducer, a blueish particle was observed inside the introducer adhered to the wall and reddish material throughout its length.Blueish particle was submitted to fourier transform infrared spectroscopy (ft-ir) analysis and results revealed that the foreign material is primarily made of a cellulose-based material.Although source of origin cannot be conclusively determined, due to the position of the particle in the introducer it is likely that particle is related to the decontamination process or the post-operative handling of the device.Although the failure could not be replicated due to the conditions encountered in the device, reddish marks observed on the introducer are consistent with the coil pattern, which suggests that the embolic coil was adhered to it.The root cause of the resistance reported remains unknown as the reddish residues could have been formed either during or after the procedure.However, the embolic coil stretched observed may have also contributed to the failure reported.Therefore, customer complaint was confirmed.A manufacturing record evaluation was performed, and no non-conformances related to the complaint were found during the review.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.If unusual friction is noted within the infusion catheter, remove the detachable coil system.If friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during a coil embolization to the anterior communicating artery (acom), there was resistance encountered with an orbit galaxy coil (640cr0930, 30341955) while pushing the coil in the echelon 10 medtronic microcatheter (mc).The surgery was delayed by five minutes due to the event.The coil was removed, and the procedure was successfully completed.Additional information received indicated that the complaint coil another two coils were deployed in the patient.It was not necessary to remove the microcatheter.The device did not appear damaged at any time.There was nothing obstructing the microcatheter.A continuous flush on the microcatheter was maintained.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during device advancement.No excessive force was applied to the device.Based on the analysis of the device received, the embolic coil was found stretched and the delivery tube (hypo tube) was broken.

Brand Name
OG TDL CMPLX FRAME COIL 9X30
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13472079
Report Number3008114965-2022-00082
Device Sequence Number4826106
Product Code KRD
UDI-Device Identifier10886704030461
UDI-Public10886704030461
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model Number640CR0930
Device Catalogue Number640CR0930
Device Lot Number30341955
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2022
Initial Report FDA Received Date02/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON 10 MEDTRONIC MICROCATHETER
Patient SexUnknown